Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 48, NWS Louisville, KY

July 3, 20156 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 3, 2015, 3:25 PM EDT for 6 counties in Kentucky. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2015, 3:25 PM EDT (19:25 UTC)
Expired
Jul 3, 2015, 7:30 PM EDT
In force
4 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Anderson County, KY, Bourbon County, KY, Fayette County, KY, Jessamine County, KY, Mercer County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 119 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 4:37 PM EDTFLASH FLOODLexington, KYWATER COVERS LOUDON ROAD IN SPOTS.
Jul 3, 4:49 PM EDTFLASH FLOODLexington, KYHIGHWAY 68 HAS HIGH WATER IN SPOTS OVER ROADWAY FROM LEXINGTON TO HARRODSBURG IN MERCER COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 72 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
492 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WGUS53 KLMK 031925
FFWLMK
KYC005-017-067-113-167-239-032330-
/O.NEW.KLMK.FF.W.0048.150703T1925Z-150703T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHWESTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
  FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LEXINGTON...
  NORTHERN JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN MERCER COUNTY IN EAST CENTRAL KENTUCKY...
  WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 730 PM EDT

* AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS OVER THE WARNED 
  AREA.

* LOCATIONS IMPACTED INCLUDE...CADENTOWN...CARDINAL HILL...CHEVY
  CHASE...HIGHLANDS...MEADOWTHORPE...

  IN ADDITION...FIRMANTOWN...CLIFTON AND ELMENDORF ARE INCLUDED IN
  THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREA IN THIS WARNING...
  SOUTH ELKHORN CREEK OVERFLOWS BOWMANS MILL ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3800 8432 3798 8432 3785 8481 3810 8488
      3812 8486 3814 8486 3816 8483 3815 8465
      3812 8463 3812 8465 3811 8463 3815 8458
      3814 8430 3801 8430

$$

ZT
2 follow-up statements
356 
WGUS73 KLMK 032039
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 PM EDT FRI JUL 3 2015

KYC005-017-067-113-167-239-032330-
/O.CON.KLMK.FF.W.0048.000000T0000Z-150703T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JESSAMINE KY-MERCER KY-WOODFORD KY-ANDERSON KY-BOURBON KY-FAYETTE KY-
439 PM EDT FRI JUL 3 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
FAYETTE...SOUTHWESTERN BOURBON...NORTHEASTERN ANDERSON...WOODFORD...
NORTHERN MERCER AND NORTHERN JESSAMINE COUNTIES...

AT 436 PM EDT...LOCAL MEDIA REPORTED WATER COVERING ROADWAYS IN AND 
AROUND THE LEXINGTON METRO FROM TORRENTIAL RAINFALL EARLIER.

* LOCATIONS IMPACTED INCLUDE...
  CADENTOWN...
  CARDINAL HILL...
  CHEVY CHASE...
  HIGHLANDS...
  MEADOWTHORPE...

  IN ADDITION...CLIFTON...ELMENDORF AND YARNALLTON ARE INCLUDED IN
  THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREA IN THIS WARNING...
  SOUTH ELKHORN CREEK OVERFLOWS BOWMANS MILL ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3800 8432 3798 8432 3785 8481 3810 8488
      3812 8486 3814 8486 3816 8483 3815 8465
      3812 8463 3812 8465 3811 8463 3815 8458
      3814 8430 3801 8430

$$

ZT
430 
WGUS73 KLMK 032226
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
626 PM EDT FRI JUL 3 2015

KYC005-017-067-113-167-239-032237-
/O.CAN.KLMK.FF.W.0048.000000T0000Z-150703T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JESSAMINE KY-MERCER KY-WOODFORD KY-ANDERSON KY-BOURBON KY-FAYETTE KY-
626 PM EDT FRI JUL 3 2015

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FAYETTE...
SOUTHWESTERN BOURBON...NORTHEASTERN ANDERSON...WOODFORD...NORTHERN
MERCER AND NORTHERN JESSAMINE COUNTIES...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3800 8432 3798 8432 3785 8481 3810 8488
      3812 8486 3814 8486 3816 8483 3815 8465
      3812 8463 3812 8465 3811 8463 3815 8458
      3814 8430 3801 8430

$$

ZT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:06 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 3, 3:06 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EDT Fri Jul 3 2015

.SHORT TERM (Now through Saturday Night)...
Issued at 304 PM EDT Fri Jul 3 2015

...Flash Flood Potential Continues Through Tonight...

A 5H shortwave trof reaching from the Great Lakes to the southern
Plains will sweep slowly eastward tonight. As this disturbance
encounters very moist, slightly unstable air it will generate
scattered showers and storms. Coverage should slowly decrease
overnight as instability decreases, but we may hold on to at least
scattered showers through the night thanks to that wave as well as a
broad synoptic surface boundary and local boundaries from earlier
convection. Because the ground is so wet, and considering the
rainfall rates we saw this afternoon, after chatting with JKL have
decided to extend most of the Flash Flood Watch through tonight. As
coverage decreases, we may be able to cancel it early. Speaking of
which, we will let the northeast corner of the LMK CWA (Scott IN,
Jefferson IN, and Trimble KY) expire at 8pm as previously scheduled
since that area has had time to dry out today plus the better
chances for heavier downpours are south of there. Thanks to ILN for
coord.

Tomorrow moisture will not be as deep as the upper wave sweeps much
of the RH to the south and southeast. As we destabilize over the
course of the day some showers and storms may still pop up,
especially across the Lake Cumberland region, but coverage will be
less than what we saw today. High temperatures will be pretty nice
for Independence Day, generally in the 80 to 85 degree range.

Shower/storm coverage will continue to decrease Saturday night as
temperatures fall into the middle 60s by morning.

.LONG TERM (Sunday through Friday)...
Issued at 257 PM EDT Fri Jul 3 2015

A weak upper level trough will be over the region at the beginning
of the long term period. This trough will slowly shift off to the
north and east through Monday. At the surface we will be in between
high pressure to the east and a low pressure system to the west.
There should be a relative lull in showers and thunderstorms Sunday
through Monday night. The best chance for rain will be across the
southeastern portion of the forecast area. However, these storms
will be scattered at best. In addition, Sunday night still looks
like it should be dry. Highs through this period will be in the mid
80s with lows in the upper 60s to lower 70s.

A shortwave trough will swing into southeastern Canada and the Great
Lakes region by Tuesday. A cold front will approach the lower Ohio
Valley Tuesday, bringing with it a greater chance for storms. This
front will stall out across the forecast area and will serve as a
focus for storms through the end of the work week. In addition, a
couple of weak waves will ride along this front. Scattered to
numerous storms can be expected through Thursday night in
association with these disturbances. A few strong storms may be
possible with this activity, but the main concern could become
flooding once again as grounds are already saturated from rounds of
rain this week.

Highs look to be a bit cooler this week with temps topping out in
the lower to mid 80s. Lows will range from the mid 60s to lower 70s.

&&

.AVIATION (18Z TAF Update)...
Issued at 114 PM EDT Fri Jul 3 2015

Showers and a few thunderstorms have begun to sprout across southern
Indiana and central Kentucky ahead of an approaching 5H shortwave
trof and along an east-west surface boundary. Thunderstorm coverage
is expected to increase this afternoon as instability increases.
Some training of storms will be possible, so, if a line of storms
sets up directly over an airport there could be an extended period
of time below VFR in heavy downpours.

Convection coverage will gradually decrease tonight. The decrease
may be rather gradual, and we may hold on to a few showers
throughout the night. Ceilings are expected to lower once again in
the very moist atmosphere, and some light vsby reductions will be
possible especially at BWG.

Stubborn upper troffing will remain overhead and the wavy surface
boundary will still be in the area, but both features will be weak
and there won't be quite as much moisture in the column, resulting
in lower shower/storm coverage.

Winds will be chaotic throughout the TAF period, but will be on the
light side (outside of thunderstorms).

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH until 8 PM EDT this evening FOR KYZ032.

     FLASH FLOOD WATCH through Saturday morning FOR KYZ023>031-
     033>043-045>049-053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH until 8 PM EDT this evening FOR INZ078-079.

     FLASH FLOOD WATCH through Saturday morning FOR INZ076-077-083-
     084-089>092.

&&

Short Term........13
Long Term.........EER
Aviation..........13
Hazardous weather outlook, Jul 3, 11:30 AM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EDT FRI JUL 3 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-041530-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1130 AM EDT FRI JUL 3 2015 /1030 AM CDT FRI JUL 3 2015/

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. IN AREAS
THAT HAVE ALREADY RECEIVED HEAVY RAINFALL...EVEN BRIEF HEAVY RAIN
WILL BE ENOUGH TO CREATE FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WEAK UPPER DISTURBANCE WILL MEANDER AROUND THE CENTRAL
APPALACHIANS THROUGH EARLY NEXT WEEK...WITH ADDITIONAL ROUNDS OF
ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE MAINLY EACH
AFTERNOON AND EVENING.

BY MID WEEK...ANOTHER FRONTAL BOUNDARY WILL APPROACH AND STALL
NEAR THE AREA BRINGING MORE ROUNDS OF SCATTERED STORMS. HEAVY
RAINFALL WILL AGAIN BECOME A THREAT WITH ANY THUNDERSTORM DURING
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY FLOODING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Special weather statement, Jul 3, 12:46 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1246 PM EDT FRI JUL 3 2015

KYZ041-047-048-056-057-031715-
FAYETTE KY-GARRARD KY-JESSAMINE KY-MADISON KY-MERCER KY-
1246 PM EDT FRI JUL 3 2015

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...

AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF NICHOLASVILLE...AND MOVING
EAST AT 10 MPH.

OCCASIONAL LIGHTNING...AND HEAVY RAIN REDUCING VISIBILITIES...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  NICHOLASVILLE...
  VINEYARD...
  LITTLE HICKMAN...
  PINK...
  EDENTON AND POLLARD...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
90 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3771 8476 3771 8481 3782 8483 3795 8433
      3793 8434 3792 8433 3792 8435 3790 8435
      3790 8432 3776 8431
TIME...MOT...LOC 1646Z 276DEG 7KT 3777 8461

JDG
Special weather statement, Jul 3, 1:10 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
110 PM EDT FRI JUL 3 2015

INZ090-KYZ024-025-028>030-031740-
BRECKINRIDGE KY-BULLITT KY-HARDIN KY-HARRISON IN-JEFFERSON KY-MEADE
KY-
110 PM EDT FRI JUL 3 2015

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...

AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BRANDENBURG...AND MOVING
EAST AT 15 MPH.

OCCASIONAL LIGHTNING...AND HEAVY RAIN REDUCING VISIBILITIES...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SHEPHERDSVILLE...
  GRAHAMTON AND HUGHES LANDING...
  VINE GROVE AND PILCHER LANDING...
  MULDRAUGH...
  FORT KNOX AND DIETZ ACRES...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
112 AND 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3805 8598 3811 8567 3785 8569 3774 8640
      3788 8633
TIME...MOT...LOC 1711Z 261DEG 11KT 3789 8606

JDG
Special weather statement, Jul 3, 1:32 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 PM EDT FRI JUL 3 2015

KYZ030-031800-
JEFFERSON KY-
132 PM EDT FRI JUL 3 2015

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...

AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FERN CREEK...AND MOVING NORTHEAST AT 5 MPH.

OCCASIONAL LIGHTNING...AND HEAVY RAIN REDUCING VISIBILITIES...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  OKOLONA...
  FERN CREEK...
  HIGHVIEW...
  FISHERVILLE AND ROUTT...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
127 AND 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3822 8542 3816 8542 3814 8543 3811 8575
      3818 8577
TIME...MOT...LOC 1732Z 238DEG 4KT 3817 8557

JDG
Special weather statement, Jul 3, 1:47 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
147 PM EDT FRI JUL 3 2015

KYZ034-038>041-045>048-056-031815-
ANDERSON KY-FAYETTE KY-GARRARD KY-JESSAMINE KY-MERCER KY-NELSON
KY-SHELBY KY-SPENCER KY-WASHINGTON KY-WOODFORD KY-
147 PM EDT FRI JUL 3 2015

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SLOW MOVING THUNDERSTORMS ACROSS THE AREA...MOVING EAST AT 10 MPH.

OCCASIONAL LIGHTNING...AND HEAVY RAIN REDUCING VISIBILITIES...ARE
EXPECTED WITH THIS STORM.

  MAINLY RURAL AREAS OF ANDERSON...MERCER...NORTHEASTERN NELSON...
  NORTHERN WASHINGTON...NORTHWESTERN GARRARD...SOUTHEASTERN SHELBY...
  SOUTHERN WOODFORD...SPENCER...WESTERN FAYETTE AND WESTERN JESSAMINE
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3769 8462 3770 8474 3771 8474 3772 8479
      3771 8481 3775 8553 3815 8539 3804 8458
TIME...MOT...LOC 1744Z 273DEG 8KT 3788 8509

ZT
Special weather statement, Jul 3, 2:46 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 PM EDT FRI JUL 3 2015

KYZ040-041-048-031945-
FAYETTE KY-JESSAMINE KY-WOODFORD KY-
246 PM EDT FRI JUL 3 2015

...SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL MOVING
INTO LEXINGTON METRO...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SLOW MOVING THUNDERSTORMS NEAR DUNBAR HIGH SCHOOL...AND MOVING EAST
AT 15 MPH.

OCCASIONAL LIGHTNING...AND TORRENTIAL RAIN REDUCING VISIBILITIES...
ARE EXPECTED WITH THIS STORM.

  MAINLY RURAL AREAS OF CENTRAL FAYETTE...CENTRAL WOODFORD AND
  NORTHWESTERN JESSAMINE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3790 8480 3791 8480 3792 8481 3793 8481
      3794 8480 3795 8482 3797 8480 3797 8482
      3805 8484 3806 8482 3808 8484 3813 8438
      3797 8436
TIME...MOT...LOC 1845Z 257DEG 12KT 3802 8457

ZT
Special weather statement, Jul 3, 2:48 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM EDT FRI JUL 3 2015

INZ090-091-KYZ030-031920-
FLOYD IN-HARRISON IN-JEFFERSON KY-
248 PM EDT FRI JUL 3 2015

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JEFFERSONTOWN...AND MOVING EAST AT 15 MPH.

OCCASIONAL LIGHTNING...AND HEAVY RAIN REDUCING VISIBILITIES...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ST. MATTHEWS...
  SHIVELY...
  LYNDON...
  LOUISVILLE...
  JEFFERSONTOWN...
  JEFFERSONTOWN AND LYNDON...
  ANCHORAGE...
  MIDDLETOWN...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
131 AND 137.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 8.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
1 AND 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3826 8541 3823 8540 3822 8541 3816 8589
      3821 8615 3826 8611 3827 8575 3827 8574
      3827 8572 3829 8547
TIME...MOT...LOC 1848Z 258DEG 11KT 3821 8561

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:06 PM EDTRiver Flood WarningLMKWarren35 hr
Jul 3, 4:36 AM EDTAreal Flood AdvisoryLMKHenry3 hr
Jul 3, 8:25 AM EDTSpecial Weather StatementLMKOhio60 min
Jul 3, 8:29 AM EDTSpecial Weather StatementLMKLincoln41 min
Jul 3, 9:02 AM EDTAreal Flood AdvisoryLMKMonroe3 hr
Jul 3, 9:19 AM EDTSpecial Weather StatementLMKGrayson31 min
Jul 3, 10:37 AM EDTAreal Flood AdvisoryLMKHart3 hr
Jul 3, 11:18 AM EDTAreal Flood AdvisoryLMKTaylor3 hr
Jul 3, 11:23 AM EDTSpecial Weather StatementLMKMetcalfe32 min
Jul 3, 11:43 AM EDTAreal Flood AdvisoryLMKAdair, Cumberland, Metcalfe3 hr
Jul 3, 12:05 PM EDTAreal Flood WarningLMKTaylor3 hr
Jul 3, 12:21 PM EDTAreal Flood WarningLMKAdair84 min
Jul 3, 12:31 PM EDTSpecial Weather StatementLMKMeade29 min
Jul 3, 12:46 PM EDTSpecial Weather StatementLMKJessamine29 min
Jul 3, 1:10 PM EDTSpecial Weather StatementLMKBullitt30 min
Jul 3, 1:16 PM EDTFlash Flood WarningLMKGarrard, Jessamine, Madison4 hr
Jul 3, 1:32 PM EDTSpecial Weather StatementLMKJefferson28 min
Jul 3, 1:45 PM EDTAreal Flood AdvisoryLMKBullitt, Hardin, Jefferson3 hr
Jul 3, 1:47 PM EDTSpecial Weather StatementLMKAnderson, Mercer, Nelson, Spencer, Washington, Woodford28 min
Jul 3, 1:52 PM EDTFlash Flood WarningLMKJefferson113 min
Jul 3, 2:08 PM EDTFlash Flood WarningLMKBullitt, Hardin, Nelson4 hr
Jul 3, 2:13 PM EDTFlash Flood WarningLMKBreckinridge, Bullitt, Hardin, Meade4 hr
Jul 3, 2:17 PM EDTAreal Flood AdvisoryLMKAnderson, Mercer, Nelson, Spencer, Washington88 min
Jul 3, 2:46 PM EDTSpecial Weather StatementLMKFayette, Woodford59 min
Jul 3, 2:48 PM EDTSpecial Weather StatementLMKJefferson32 min
Jul 3, 3:13 PM EDTAreal Flood AdvisoryLMKFayette, Woodford3 hr
Jul 3, 3:21 PM EDTAreal Flood AdvisoryLMKJefferson3 hr
Jul 3, 3:41 PM EDTSpecial Weather StatementLMKButler89 min
Jul 3, 4:06 PM EDTFlash Flood WarningLMKButler, Edmonson, Ohio, Warren4 hr
Jul 3, 4:23 PM EDTSpecial Weather StatementLMKBoyle, Larue, Marion, Mercer, Washington42 min
Jul 3, 4:35 PM EDTAreal Flood AdvisoryLMKLarue, Nelson115 min
Jul 3, 4:49 PM EDTAreal Flood AdvisoryLMKBourbon, Fayette, Franklin, Harrison, Nicholas, Scott and 1 more3 hr
Jul 3, 4:58 PM EDTSpecial Weather StatementLMKGarrard, Madison62 min
Jul 3, 5:05 PM EDTAreal Flood AdvisoryLMKBreckinridge, Grayson, Hardin, Larue3 hr
Jul 3, 5:22 PM EDTAreal Flood AdvisoryLMKButler, Edmonson, Logan, Warren3 hr
Jul 3, 5:32 PM EDTFlash Flood WarningLMKBoyle, Garrard, Lincoln, Madison4 hr
Jul 3, 5:35 PM EDTFlash Flood WarningLMKBreckinridge, Grayson, Hardin, Larue, Marion, Nelson4 hr
Jul 3, 6:13 PM EDTAreal Flood AdvisoryLMKAdair, Casey, Green, Lincoln, Metcalfe, Russell and 1 more2 hr
Jul 3, 6:33 PM EDTAreal Flood AdvisoryLMKAllen, Barren, Monroe, Simpson, Warren3 hr
Jul 3, 6:44 PM EDTAreal Flood AdvisoryLMKHenry2 hr
Jul 3, 7:11 PM EDTFlash Flood WarningLMKLogan, Simpson, Warren3 hr
Jul 3, 7:21 PM EDTSpecial Weather StatementLMKJefferson44 min
Jul 3, 7:33 PM EDTAreal Flood AdvisoryLMKBreckinridge, Grayson, Ohio117 min
Jul 3, 7:55 PM EDTSpecial Weather StatementLMKAnderson, Franklin, Nicholas, Scott45 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.